| Model Number |
CB006 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Codes |
Dysphasia (2195); Numbness (2415)
| Date of Event |
02/28/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Facial numbness, difficulty speaking, numbness on the right side of body.The device is reported to be available but has not yet been returned.The device history record for the lot number involved, 0202542787, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 31-mar-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
Event or Problem Description
Fill volume: 500ml, flow rate: 4 ml/hr, procedure: right ankle arthroplasty, cathplace: unknown.Start infusion time (b)(6) 2017, 10 am, finished empty (b)(6) 2017, 9am.A report was received stating the red priming key on cb006 was not removed before use so the pump was free flowing during patient use.The pump was filled in the facility pharmacy.They tested the pump by refilling it with saline.Sample is available.Additional information received 10-mar-2017 stated a patient at the hospital received an ondemand pump that was filled to 500ml.This volume was emptied over 1 day.At the incident time the patient had symptoms of toxicity.A ¿stroke code¿ was called.Then it was noticed the pump was completely empty.The patient was transferred to intensive care unit (icu).It is unknown if lipid treatment was needed.The hospital realized that the pump emptied fast because the red priming key of the ondemand unit was not removed.Additional information received 13-mar-2017 stated the patient presented with cal anesthetic symptoms, facial numbness, difficulty speaking, numbness on the right side of body.The patient was sent to icu for lipid infusion.Single shot nerve block during surgery.The pump was carried in black pouch.Not warming device near pump was noted.Hospital was an infrequently user for pca pump.No additional information was provided.
Additional Manufacturer Narrative
All information reasonably known as of 18-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
Additional Manufacturer Narrative
All information reasonably known as of 18-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
Event or Problem Description
Per additional information received on 24-may-2017 the medwatch, (b)(4), stated, "on-q demand pain pump delivered rate resulting in anesthetic toxicity.Volume in the pump was delivered over 1 day vs.Intended 4 day.Patient had a prolonged hospitalization due to event but has recovered an is doping well.".
Additional Manufacturer Narrative
Additional information received on 24-apr-2017 the medwatch, (b)(4).One sample device was received.The pump was received empty.A visual analysis found a partial break in the tubing at the blue connector.The break was observed under magnification and found signs of stress on the tubing.Flow accuracy testing was not able to be performed on the pump.The pressure pot was performed on the selected-a-flow unit flow rates 2ml/hr, 4ml/hr, 8ml/hr and 14ml/hr without the filter.The saf unit was detached from the pump.The saf unit was connected to a pressure gauge.The average bladder pressure used was 8.58psi.The saf flow rate 2ml/hr yielded a flow rate of 2.35ml/hr, which is within specifications with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 3.24ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 8ml/hr yielded a flow rate of 8.21ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 14ml/hr yielded a flow rate of 13.03ml/hr which is within specifications with a +/- 20% tolerance.The patient care analgesia was examined.The prime key although remaining in the pca appears to have been previously removed and placed back in the pca.It was not keeping the by-pass valve open.Bolus button testing was performed with the pressure set to 8.58psi.The bolus was detached from the pump and the tubing was bonded back together with a male and female luer using cyclohexanone.The bolus unit was attached to the pressure gauge.The bolus button safety test results yielded an average delivery amount of 2.32g; the average is within specifications.The bolus volume test results yielded an average delivery amount of 4.73g, all results are within specifications.The investigation summary concluded that a fast flow could not be fully evaluated.The pump was received with a partial break in the tubing at the blue connector making flow accuracy testing not possible.Pressure pot testing was performed on the saf and each of the tested rates met specification with a +/- 20% tolerance.Bolus button and safety tests were conducted on the pca and the pca functioned properly and was within specification.On closer analysis of the red prime key it appears to have been removed and then placed back into the pca as it was not holding the by-pass valve open.Fast flow was not confirmed.A historical review for the reported lot number and reported incident found no additional confirmed complaints reported.Based on the dhr review according with the results the production lot met all manufacturing and quality specifications.Root cause could not be determined.All information reasonably known as of 23-jun-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
Event or Problem Description
Additional information received on 24-apr-2017 the medwatch, (b)(4), stated, "on-q demand pain pump delivered rate resulting in anesthetic toxicity.Volume in the pump was delivered over 1 day vs.Intended 4 day.Patient had a prolonged hospitalization due to event but has recovered an is doping well.".
Additional Manufacturer Narrative
All information reasonably known as of 13-jul-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
Event or Problem Description
Per additional information received on 23-jun-2017, maude mdr report key 6493196, this medwatch is a correction to follow-up number 3 for this report which is referenced under user facility report number (b)(4)."on-q on demand pain pump delivered more than the ordered and set delivery rate resulting in anesthetic toxicity.Volume in the pump was delivered over 1 day vs intended 4 day.Patient had a prolonged hospitalization due to event but has recovered and is doing well.".